Message Boards Message Boards

Dealing with the Dark Night

Question about strange bodily reactions

Toggle
My dark night continues, with progress and setbacks... But there are some specific phenomena I could use help understanding. Doctors, of course are puzzled...

When this all started, I was using moderate recreational substances, plus some perscription meds for health problems (a type of IBS, and acid-reflux). One of them was Bentyl. I started cutting out drugs like alcohol and cannabis early on. Then I decided to taper off all of them, including caffeine (I wasn't using a lot anyway). Then I read up on the side effects of Bentyl, and freaked, as I had several of them: anxiety, tension, heart palpitations, dry mouth, difficulty concentrating. I was also feeling cold all the time.

I contacted my doctor, and he was suprised about my apparent sensitivity to Bentyl. Although it is hard for me to say if that was the cause. Obviously many of these symptoms could be caused by many things in the dark night... So I tapered off Bentyl, yet the dry mouth and chills persisted. It has been over a week since I stopped using it, so the withdrawals should be over.

The dry mouth is managable, and may just be a magnified perception. At one point, I thought I was severely dehydrated, and drank tons of water, and ended up with some unpleasant bathroom experiences, as you would expect... I've measured my daily water intake, and it is normal.

With the chills, I've finally figured out the pattern. During the day, I put on a jacket and hat, and I am ok. At night, when trying to sleep, it gets worse. This morning, I went out, did some calesthenics and drank warm water, and the problem went away. Basically, I am generating internal heat during the day when I move around.

After my last bout of severe panic, I went to the emergency room. As expected, it was quite an ordeal, and after about 4 hours, they reluctantly gave me a single 1mg Ativan. They checked all my vital signs, and had me hooked up to monitoring equipment, and so did not observe anything unusual. Now, for better or worse, I am using Lorazepam and Ativa.

Yesterday, I took a .5mg Ativan early in the morning. About 15 hours later (the aproximate duration of the drug), I noticed unusual sensations, which I have not experienced during my 1 month ordeal: first, a wave of heat through my body. Then rising anxiety. Fortunately, the anxiety only lasted a couple minutes, so I was able to handle that. I told a medical friend that I just had withdrawal symptoms from Ativan, and he assured me that it was impossible from such a low dose.

RE: Question about strange bodily reactions
Answer
3/29/19 9:14 AM as a reply to Steven E Barnes.
I've got PTSD, and I associate that pattern of symptoms with it when I've been feeling triggered the previous day (chills, heat flush, fear while sleeping).  I think chills/goosebumps also generally correlate to Dissolution and the Dark Night / third vipassanna jhana.  I've had a good experience working through the PTSD with a somatic experiencing therapist and doing some EMDR work with them.

RE: Question about strange bodily reactions
Answer
3/29/19 11:50 AM as a reply to Steven E Barnes.
If I remember correctly from one of Daniel’s vimeos, the body temperature is low in dissolution but then increases in fear.